Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have chronic Lyme Disease. Put on Doxy. Neck feels stiff and eyes feel blurry. Feel nausea. What could this be?

User rating for this question
Answered by

Practicing since : 1998
Answered : 475 Questions
I have been told I have Chronic Lyme Disease. I was bitten by a tick & had this really wierd rash which they had a name for I don't recall. Anyway, they put me on Doxy? for 30 days which I will finish Sunday. I am SO confused! I do not understand what is happening to me. So many different things I feel like I am going crazy! All my friends seem to think so too. Even my own daughter in law thinks me and the Drs are wrong. I don't know what to think since I can't think right anyway. My memory is all but gone, my legs keep not working, my joints keep messing up, my head keeps hurting and my neck is very stiff and hurting badly, my eyes get blurry, my ears keep messing up, I keep getting numb and tingly in harnds and feet, sometimes my body just feels like beat up raw meat all over. But all of these symptoms come and go! I got a normal temp (which I have never had and even prespired once which I have never done in my life) Everything is crazy! The nausea is the worst. They say I have to eat and drink. there are lists of foods to eat and avoid, vits and minerals to take, etc. I can't keep all this straight without a working brain I don't even get this kind of disease Is it really for real? I can't comprehend much of anything and usually I have no problem in this area.

Posted Fri, 26 Jul 2013 in Brain and Spine
Answered by Dr. Sandhya Manorenj 11 hours later
Thank you for writing in.It is unfortunate that you are suffering after nearing 30 day course of doxy.

I have gone through the details. From your query I learn that you have lyme disease ,has been on doxy, now you have worrisome nausea, headache,neck pain, joint pain,paresthesias, confused, forgetfullness,and inability to comprehend.

Lyme disease is a tick borne disease. Erythema migrans (expanding skin lesion ) is the initial manifestaion (which you had).This is a localized infection ,and is in stage I

Based on your neurological symptoms one need to rule out Disseminated infection (neurological complication, arthritis - stage 2). Neurological complication include Meningitis (headache,neck pain, stiff neck), subtle encephalitis sign (headache, memory loss,confusion,crazy), cranial neuritis, mono neuritis multiplex (numbness and tingling in hands and feet).

Hence this should be clinically confirmed by proper neurological examination (to look for facial palsy, meningitis sign, memory testing, sensory system examination, fundus examination) .

Clinical findings to be confirmed by investigation.You may require lumbar puncture (CSF analysis for pleocytosis) and imaging brain to rule out structural lesion in brain.

Joint pain also indicates disseminated infection.Nausea can be due to many reasons which has to be confirmed by clinical examination (doxy induced, lyme disease itself, involvement of liver, and acidity ).

For objective neurological abnormalities,(neurological clinical signs as mentioned already) parenteral antibiotics (Intravenous antibiotic ,ceftrioxone ) is necessary and outcome is sucessful. This will also take care of arthritis symptoms (joint pain).

It might be worthwhile to consult a neurologist and plan the aforementioned tests and treatment

Hope I have answered your query.If you have any quires you can consult me again or if you do not have any clarifications, you can close the discussion and rate my answer.


Dr Sandhya Manorenj

Neurologist, Hyderabad, India
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor